Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 3, 2016, 5:25 PM CST for Pike County, Alabama. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 3, 2016, 6:00 PM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 5:30 PM CST | TSTM WND DMG | 1 Sw Henderson, AL | NUMEROUS TREES DOWN IN HENDERSON AND ALONG HWY 2276 AND 2278. BARN DAMAGE BY TREES DOWN ON HWY 2287. |
| Mar 3, 5:30 PM CST | TSTM WND DMG | 2 Se Henderson, AL | BARN ROOF TORN OFF AND MOBILE HOME DAMAGED ON HWY 2287 |
| Mar 3, 5:30 PM CST | TSTM WND DMG | 2 Sw Henderson, AL | NUMEROUS TREES DOWN AND POWER LINES DOWN ON HWY 2277 |
| Mar 3, 5:30 PM CST | HAIL 0.25 | 2 Se Goshen, AL | GOLF BALL SIZE HAIL IN REPORTED IN THE TOWN OF GOSHEN INSIDE PIKE, COUNTY |
| Mar 3, 5:30 PM CST | HAIL 1.75 | 2 Se Goshen, AL | GOLF BALL SIZE HAIL IN REPORTED IN THE TOWN OF GOSHEN INSIDE PIKE, COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WUUS54 KBMX 032325
SVRBMX
ALC109-040015-
/O.NEW.KBMX.SV.W.0014.160303T2325Z-160304T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 615 PM CST
* AT 525 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUVERNE...
MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL
AIRPORT...TROY UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL
AIRPORT...MOSSY GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...
MONTICELLO AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8618 3166 8615 3179 8615 3180 8620
3183 8618 3191 8617 3190 8579 3188 8579
3188 8566 3186 8568 3177 8567 3174 8570
3169 8572 3165 8572 3162 8574
TIME...MOT...LOC 2325Z 270DEG 62KT 3173 8620
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS3 follow-up statements
545
WWUS54 KBMX 032342
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CST THU MAR 3 2016
ALC109-040015-
/O.CON.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
542 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTHEASTERN PIKE COUNTY...
AT 541 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BRUNDIDGE...
MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY UNIVERSITY...ANTIOCH...BRUNDIDGE
MUNICIPAL AIRPORT...MOSSY GROVE...TENNILLE...TARENTUM...MONTICELLO
AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8602 3169 8602 3185 8599 3185 8568
3177 8567 3174 8570 3169 8572 3165 8572
3162 8574
TIME...MOT...LOC 2341Z 270DEG 62KT 3173 8586
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS741
WWUS54 KBMX 032352
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CST THU MAR 3 2016
ALC109-040015-
/O.CON.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
552 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTHEASTERN PIKE COUNTY...
AT 552 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIO...MOVING
EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRUNDIDGE...BANKS...BRUNDIDGE MUNICIPAL AIRPORT...TENNILLE...
TARENTUM...MONTICELLO AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8590 3166 8589 3184 8582 3185 8568
3177 8567 3174 8570 3169 8572 3165 8572
3162 8574
TIME...MOT...LOC 2352Z 270DEG 62KT 3173 8564
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS617
WWUS54 KBMX 040000
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST THU MAR 3 2016
ALC109-040010-
/O.CAN.KBMX.SV.W.0014.000000T0000Z-160304T0015Z/
PIKE AL-
600 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.
LAT...LON 3162 8590 3166 8589 3184 8582 3185 8568
3177 8567 3174 8570 3169 8572 3165 8572
3162 8574
TIME...MOT...LOC 2358Z 270DEG 62KT 3173 8548
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:16 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 3, 4:16 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CST THU MAR 3 2016 .DISCUSSION... TODAY HAS CERTAINLY BEEN INTERESTING WEATHER-WISE ACROSS CENTRAL ALABAMA. RAIN SPREAD INTO THE AREA THIS MORNING...SLIGHTLY AHEAD OF SCHEDULE...WITH THE AIRMASS INITIALLY BECOMING SATURATED ABOVE 5KFT WITH MOST IF NOT ALL OF THAT SATURATED LAYER BELOW 0C. AS PRECIP FELL THROUGH THE DRIER SURFACE LAYER...COOLING PROCESSES ALLOWED IT TO STAY FROZEN...DESPITE SURFACE TEMPERATURES 2-8F DEGREES ABOVE FREEZING. AT THE ONSET OF PRECIPITATION...SLEET AND LIGHT SNOW WERE REPORTED ACROSS MANY LOCATIONS IN NORTH CENTRAL ALABAMA...BEFORE THE PRECIP QUICKLY TRANSITIONED TO A RAIN/SLEET MIX. WATCHING RADAR TRENDS THIS MORNING...GREATER PRECIPITATION RATES WITHIN HEAVIER SHOWERS ALLOWED TEMPERATURES TO REMAIN COOL IN THE SURFACE LAYER...RESULTING IN LOCALIZED AREAS OF A RAIN/SLEET MIX BACK WITHIN THE RAIN SHIELD...PARTICULARLY IN NORTHEAST CENTRAL ALABAMA. THE PRECIPITATION THIS MORNING WAS ASSOCIATED WITH A MIDLEVEL SHORTWAVE CROSSING THE TENNESSEE RIVER VALLEY AND BROAD LOW PRESSURE...WHICH HAS NOW SETTLED ACROSS SOUTHERN MISSISSIPPI. A DISTINCT WARM FRONT STRETCHES FROM THE LOW ACROSS SOUTH CENTRAL ALABAMA. WITH COLD ADVECTION AND PRECIP COOLED AIR TO THE NORTH AND WARM SOUTHERLY FLOW TO THE SOUTH...QUITE THE TEMPERATURE GRADIENT EXISTS ACROSS THE AREA THIS AFTERNOON. AS OF 2PM...IT WAS 70 AT EUF AND 44 AT AUO...A DISTANCE OF 50 MILES. AS THE COOL AIR SINKED SOUTHWARD...ELEVATED INSTABILITY ALLOWED FOR A FEW STORMS TO DEVELOP AND PRODUCE SMALL HAIL. EARLIER TODAY...A SLEET/RAIN MIX WAS REPORTED IN NORTHERN RANDOLPH COUNTY WHILE A STORM IN THE SOUTHERN PART OF THE COUNTY WAS PRODUCING SMALL HAIL....TWO DIFFERENT PROCESSES PRODUCING FORMS OF FROZEN PRECIP. THROUGH THE REST OF THE AFTN AND EVENING...THE RAIN SHIELD WILL CONTINUE TO MOVE EASTWARD AHEAD OF THE SURFACE LOW SLOWLY CROSSING SOUTHERN PORTIONS OF THE AREA. WE WILL CONTINUE TO WATCH THE SOUTHERN EXTENT OF THE RAIN SHIELD FOR ISOLATED STORMS THAT COULD PRODUCE SMALL HAIL AND/OR A STRONG WIND GUST. TO THE NORTH...RAIN WILL END AND TEMPERATURES COULD REBOUND A COUPLE DEGREES BEFORE SUNSET. HAVE LEFT LOW POPS ACROSS THE WEST BEYOND SUNSET AS THE SHORTWAVE AXIS MOVES THROUGH THE AREA PROVIDING LIFT FOR A FEW SHOWERS. EXPECT THE AREA TO BE RAIN-FREE BY MIDNIGHT...WITH LOW CLOUDS LINGERING OVERNIGHT. THE REST OF THE WEEK AND WEEKEND WILL BE DRY AS HEIGHTS INCREASE ACROSS THE AREA AND HIGH PRESSURE PUSHES ACROSS MUCH OF THE EASTERN CONUS. A STORM SYSTEM WILL CROSS THE MIDWEST SATURDAY AND DROP A WEAK AND DRY BOUNDARY INTO THE TENNESSEE VALLEY. EXPECT AN INCREASE IN CLOUDS ACROSS THE NORTH BUT THE AREA SHOULD REMAIN DRY. RIDGING AMPLIFIES THE BEGINNING OF NEXT WEEK ACROSS THE EASTERN CONUS. MODELS CONTINUE TO TREND STRONGER WITH THIS RIDGE...DELAYING THE ARRIVAL OF THE NEXT STORM SYSTEM. A COUPLE SHORTWAVES ROTATING THROUGH THE AMPLIFYING TROUGH WELL TO OUR WEST WILL TRACK TO OUR NORTHWEST...PULLING MOISTURE BACK NORTHWARD FROM THE GULF. BEST MOISTURE TRANSPORT REMAINS TO OUR WEST...WHERE BOTH LOWER AND UPPER LEVEL JETS STRENGTHEN. THE ENTIRE WAVE PATTERN SLOWLY SHIFTS EASTWARD...BECOMING MORE AMPLIFIED DUE TO THE STRENGTHENING RIDGE. RAIN WILL INCH TOWARD WEST CENTRAL ALABAMA BY MID WEEK. HAVE DECREASED POPS AGAIN FOR MOST PERIODS FROM MIDWEEK FORWARD...AND IT COULD BE THE END OF THE WEEK BEFORE MOST OF THE AREA SEES WIDESPREAD RAINFALL. 14 && .AVIATION... 18Z TAF DISCUSSION. MESSY AVIATION FORECAST FOR THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA AS RAIN AND STORMS HAVE OVERTAKEN ALL OF THE NORTHERN TERMINALS. EMBEDDED TSRA WILL BE POSSIBLE THROUGHOUT THE REST OF THE AFTERNOON WITH REDUCED VISIBILITY IN HEAVIER DOWNPOURS. CIGS SHOULD BEGIN TO LOWER WITH TIME THROUGH THE AFTERNOON AND EVENING AND BECOME AT LEAST MVFR THROUGH 00Z TONIGHT. RAIN AND EMBEDDED STORMS WILL CONTINUE PUSHING SOUTHWARD THROUGH THE EVENING AND COULD IMPACT KMGM AND KTOI INTO THE LATE EVENING AND OVERNIGHT HOURS. 56/GDG && .FIRE WEATHER... RAIN WILL PUSH SOUTH AND EAST OF THE AREA TONIGHT. LOW CLOUD DECK WILL LINGER ACROSS THE AREA OVERNIGHT WITH CLOUDS DIMINISHING FRIDAY MORNING. BEYOND TONIGHT...DRY WEATHER IS EXPECTED THROUGH THE BEGINNING OF NEXT WEEK. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 57 33 63 37 / 40 0 0 0 0 ANNISTON 38 58 34 63 38 / 50 0 0 0 0 BIRMINGHAM 39 58 36 65 40 / 30 0 0 0 0 TUSCALOOSA 39 59 37 67 41 / 20 0 0 0 0 CALERA 39 58 37 65 41 / 30 0 0 0 0 AUBURN 42 60 38 65 42 / 80 0 0 0 0 MONTGOMERY 42 62 38 68 42 / 60 0 0 0 0 TROY 43 62 39 68 43 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 3, 6:02 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST THU MAR 3 2016 ALZ011>015-017>050-041515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 602 AM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 3, 12:10 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HACKNEYVILLE 33.06N 85.93W
03/03/2016 E0.88 INCH TALLAPOOSA AL EMERGENCY MNGR
NICKEL-SIZED HAIL REPORTED IN HACKNEYVILLE.
&&
GSATTERWSpecial weather statement, Mar 3, 12:28 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 PM CST THU MAR 3 2016 ALZ029-038-031900- CHAMBERS AL-RANDOLPH AL- 1228 PM CST THU MAR 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN CHAMBERS COUNTIES UNTIL 100 PM CST... AT 1228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WELCH...OR OVER STROUD...MOVING EAST AT 60 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE...STROUD...POST OAK FORKS...WELCH...FREDONIA...VEASEY CREEK PARK...STANDING ROCK...ROANOKE MUNICIPAL AIRPORT...ROCK MILLS... STROUD CREEK AND ROCKY POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3297 8543 3315 8545 3318 8525 3298 8521 TIME...MOT...LOC 1828Z 264DEG 50KT 3308 8534 56
Special weather statement, Mar 3, 12:31 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CST THU MAR 3 2016 ALZ037-031900- TALLAPOOSA AL- 1231 PM CST THU MAR 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL 100 PM CST... AT 1231 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WIND CREEK STATE PARK...OR NEAR ALEXANDER CITY...MOVING EAST AT 75 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...EASTERN LAKE MARTIN...WIND CREEK STATE PARK...NORTHERN LAKE MARTIN...WESTERN LAKE MARTIN...HORSESHOE BEND NATIONAL MILITARY PARK...HORSESHOE BEND... EAGLE CREEK AND DARE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3278 8601 3295 8601 3302 8559 3280 8559 TIME...MOT...LOC 1831Z 263DEG 65KT 3288 8595 56
Special weather statement, Mar 3, 12:56 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CST THU MAR 3 2016
ALZ033-039-040-031930-
PERRY AL-MARENGO AL-DALLAS AL-
1256 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...WEST CENTRAL
DALLAS AND NORTHEASTERN MARENGO COUNTIES UNTIL 130 PM CST...
AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHICKASAW STATE PARK...OR NEAR LINDEN...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...ORRVILLE...FAUNSDALE...DAYTON...BOGUE CHITTO...
PIN HOOK...CHICKASAW STATE PARK...MARION JUNCTION...VAIDEN...
PROVIDENCE...VAIDEN FIELD AIRPORT...PERRY COUNTY CORRECTIONAL
CENTER...OLD SPRING HILL AND HAMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 8773 3248 8772 3248 8752 3252 8752
3257 8724 3230 8720 3228 8788 3246 8790
TIME...MOT...LOC 1856Z 263DEG 48KT 3238 8780
56Special weather statement, Mar 3, 2:27 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST THU MAR 3 2016
ALZ042-032100-
LOWNDES AL-
227 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 300
PM CST...
AT 227 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR 8 MILES WEST OF MOSSES...MOVING EAST AT 65 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...
BEECHWOOD...MANACK...LETOHATCHEE...COLLIRENE AND FOSTORIA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 151 AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3222 8691 3223 8681 3224 8681 3224 8683
3227 8686 3228 8683 3234 8649 3233 8647
3231 8649 3228 8648 3227 8645 3224 8641
3211 8641 3208 8691
TIME...MOT...LOC 2027Z 261DEG 56KT 3219 8682
56Special weather statement, Mar 3, 2:49 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016
ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...
AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
3273 8559 3282 8559 3290 8519 3286 8518
3286 8516 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3270 8512
3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:32 AM CST | Special Weather Statement | BMX | Coosa | 28 min |
| Mar 3, 11:59 AM CST | Special Weather Statement | BMX | Tallapoosa | 31 min |
| Mar 3, 12:28 PM CST | Special Weather Statement | BMX | Chambers | 32 min |
| Mar 3, 12:31 PM CST | Special Weather Statement | BMX | Tallapoosa | 29 min |
| Mar 3, 12:56 PM CST | Special Weather Statement | BMX | Marengo | 34 min |
| Mar 3, 2:27 PM CST | Special Weather Statement | BMX | Lowndes | 33 min |
| Mar 3, 2:49 PM CST | Special Weather Statement | BMX | Chambers | 26 min |
| Mar 3, 5:45 PM CST | Special Weather Statement | BMX | Barbour | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.